MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT TOTAL PSA

ABBOTT IRELAND ARCHITECT TOTAL PSA
Catalog Number 06C06-27
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported that a tech was placing the septum on the total psa conjugate bottle when his finger went through the septum causing the septum to sink into the vial and fluid to splash on his eyelid.The tech thoroughly rinsed his eye, but declined any further medical attention.The tech was wearing a lab coat and gloves, but no eye protection.There was no adverse impact to the employee reported.
 
Additional Manufacturer Narrative
A review of complaints found no trends for the complaint issue.Return testing was not completed as returns were not necessary.The architect total psa package insert states that this product contains human sourced and/or potentially infectious components and should be considered potentially infectious.It is recommended that these reagents and human specimens be handled in accordance with the osha standard on bloodborne pathogens.In addition, the safety data sheet (sds) for the architect total psa states that if the material comes in contact with the eye to rinse cautiously with water for several minutes.If eye irritation persists, get medical advice/attention.Wear safety glasses or other protective eyewear.If splash potential exists, wear full face shield or goggles.The sds documents that there is no irritant effect to eyes by the reagent.The event is a use error as the customer did not follow the safety instructions as outlined in the architect total psa package insert and the safety data sheet (sds).Based on our investigation no product deficiency was identified for the architect total psa reagent, list number 06c06.

Brand Name
ARCHITECT TOTAL PSA
Common Device Name
TOTAL PSA
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key9505678
Report Number3008344661-2019-00153
Device Sequence Number1853785
Product Code MTF
UDI-Device Identifier00380740008987
UDI-Public00380740008987
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P910007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06C06-27
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER, LN 03M74-02,; ARCHITECT I2000SR ANALYZER, LN 03M74-02,; SERIAL # (B)(4); SERIAL # (B)(4)